Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 3, NWS Shreveport, LA

February 27, 20244 states

NWS Shreveport, LA issued this wind advisory at Feb 27, 2024, 2:47 AM CST for 4 states. It took effect at Feb 27, 2024, 7:00 AM CST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2024, 2:47 AM CST (08:47 UTC)
In effect from
Feb 27, 2024, 7:00 AM CST
Expired
Feb 28, 2024, 12:00 PM CST
In force
29 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

722 
WWUS74 KSHV 270847
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
247 AM CST Tue Feb 27 2024

LAZ005-006-011>014-017>022-271700-
/O.NEW.KSHV.WI.Y.0003.240227T1300Z-240228T0700Z/
Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-
Including the cities of Ruston, Farmerville, Bernice, Coushatta, 
Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, 
Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, 
Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, 
and Olla
247 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of north central and northwest Louisiana.

* WHEN...From 7 AM this morning to 1 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. In
  addition, strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

33
3 follow-up statements
716 
WWUS74 KSHV 272003
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
203 PM CST Tue Feb 27 2024

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-280415-
/O.EXB.KSHV.WI.Y.0003.240228T0700Z-240229T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport,
Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
203 PM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM CST WEDNESDAY...

* WHAT...North winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  northwest Louisiana, southeast Oklahoma and east and northeast 
  Texas.

* WHEN...From 1 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. In
  addition, strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

LAZ005-006-011>014-017>022-280415-
/O.EXT.KSHV.WI.Y.0003.000000T0000Z-240229T0000Z/
Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-
Including the cities of Ruston, Farmerville, Bernice, Coushatta, 
Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, 
Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, 
Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, 
and Olla
203 PM CST Tue Feb 27 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of north central and northwest Louisiana.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

26
143 
WWUS74 KSHV 280248
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
848 PM CST Tue Feb 27 2024

LAZ005-006-011>014-017>022-281100-
/O.CON.KSHV.WI.Y.0003.000000T0000Z-240229T0000Z/
Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-
Including the cities of Midway, Zwolle, Colfax, Bernice,
Columbia, Pleasant Hill, Olla, Ruston, Dry Prong, Jonesboro,
Montgomery, Clarks, Coushatta, Farmerville, Jena, Martin,
Arcadia, Gibsland, Winnfield, Ringgold, Monroe, Many, Grayson,
and Natchitoches
848 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of north central and northwest Louisiana.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. In 
  addition, strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

$$

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-281100-
/O.CON.KSHV.WI.Y.0003.240228T0700Z-240229T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
Including the cities of Mineola, San Augustine, Pittsburg, Hughes
Springs, Hemphill, Broken Bow, Stonewall, Linden, Dierks,
Texarkana, Minden, Hawkins, Atlanta, Rusk, Naples, Shreveport,
Jacksonville, Nashville, Big Sandy, Jefferson, Henderson, Bogata,
Longview, Marshall, Hope, Idabel, Mount Pleasant, Carthage,
Ashdown, Magnolia, Clarksville, Nacogdoches, Bradley, Lone Star,
Tyler, Gilmer, Homer, Stamps, Mansfield, Prescott, Daingerfield,
Lufkin, Omaha, El Dorado, De Queen, Bossier City, Quitman,
Mineral Springs, Springhill, Queen City, Mount Vernon, Pineland,
Center, Haynesville, Lewisville, Winnsboro, and Logansport
848 PM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM CST WEDNESDAY...

* WHAT...North winds 10 to 20 mph with gusts up to 40 mph expected.

* WHERE...Portions of south central and southwest Arkansas, 
  northwest Louisiana, southeast Oklahoma, and east and northeast 
  Texas.

* WHEN...From 1 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. In 
  addition, strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

$$

16
436 
WWUS74 KSHV 280742
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
142 AM CST Wed Feb 28 2024

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-281800-
/O.EXT.KSHV.WI.Y.0003.000000T0000Z-240228T1800Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
Including the cities of Mineral Springs, Idabel, Jefferson,
Prescott, Henderson, Stonewall, Daingerfield, Winnsboro, Bradley,
Clarksville, Quitman, Omaha, El Dorado, Hemphill, De Queen,
Springhill, Hughes Springs, Dierks, Linden, Jacksonville,
Magnolia, Mineola, San Augustine, Lone Star, Gilmer, Stamps,
Nacogdoches, Shreveport, Haynesville, Lewisville, Bossier City,
Hawkins, Carthage, Logansport, Mount Pleasant, Big Sandy, Rusk,
Atlanta, Ashdown, Homer, Center, Mount Vernon, Pittsburg,
Texarkana, Bogata, Queen City, Longview, Lufkin, Tyler, Hope,
Broken Bow, Marshall, Mansfield, Pineland, Minden, Nashville, and
Naples
142 AM CST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of south central and southwest Arkansas, 
  northwest Louisiana, southeast Oklahoma, and east and northeast 
  Texas.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

LAZ005-006-011>014-017>022-281800-
/O.EXT.KSHV.WI.Y.0003.000000T0000Z-240228T1800Z/
Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-
Including the cities of Jena, Coushatta, Ruston, Many, Colfax,
Farmerville, Zwolle, Arcadia, Columbia, Monroe, Midway, Clarks,
Olla, Bernice, Grayson, Jonesboro, Natchitoches, Montgomery,
Pleasant Hill, Martin, Winnfield, Gibsland, Dry Prong, and
Ringgold
142 AM CST Wed Feb 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of north central and northwest Louisiana.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 10:22 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Feb 26, 10:22 PM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1022 PM CST Mon Feb 26 2024

...New AVIATION...

.UPDATE...
Issued at 919 PM CST Mon Feb 26 2024

As of 9:15 PM CST tonight, temperatures are falling into the
lower 70s under partly cloudy skies and southerly winds at 10-15
mph. Temperature minimums will be in lower 60s as a result of
increased cloud cover. With weather and observed trends
continuing as anticipated, no forecast grid adjustments were
necessary at this time. /16/

&&

.SHORT TERM...
(This evening through Tuesday Night)
Issued at 159 PM CST Mon Feb 26 2024

The bulk of the weather story this short-term will continue to be
the well above average temperatures, and strong south winds. Both of
these remain correlated to a very tight pressure gradient across the
region, as a deep trough and cold front begin to eject into the
Midwest. Winds into Wednesday will remain from the S/SW, with
sustained speeds between 15-20 MPH. Gusts close to 30 MPH will be
possible Wednesday afternoon, as that cold front works its way
through the region. Rain chances continue to decrease with this
frontal passage, as it looks like the airmass won't have time to
saturate properly for solid rainfall. Some of our northern zones may
sneak a shower or two into Wednesday morning, but outside of that,
most locations won't see a lick of rainfall.

/44/

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 159 PM CST Mon Feb 26 2024

Come Wednesday, the region will be on the tail end of this "gusty
winds" stretch that we've been stuck in the last few days, with
winds this time coming from the North. Temperatures will also begin
to fall over the course of the day, as cold air advection behind the
front moves in with those stiff north winds. Temperatures will
quickly fall back into a seasonable feel by the middle of the
workweek, before sharply rebounding back to above average towards
the weekend. Rain chances will also return to the region by Friday
morning, as a weak secondary trough begins to eject through the
lower Plains.

/44/

&&

.AVIATION...
(06Z TAFS)
Issued at 1017 PM CST Mon Feb 26 2024

MVFR/IFR ceilings to overspread the region from the beginning of
the forecast period at 27/06Z through 27/18Z. Ceilings forecast
to improve thereafter allowing for VFR conditions through the end
of the forecast period at 28/06Z. An enhanced pressure gradient
across the region will maintain south winds around 10 to 15 knots
with higher gusts through the overnight hours into Tuesday. Winds
will remain elevated after 28/00Z with gusts possibly diminishing.
/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  84  56  69 /   0   0   0   0
MLU  64  84  60  73 /   0   0   0  10
DEQ  63  81  42  58 /  10  10  10   0
TXK  65  82  49  62 /   0   0  10   0
ELD  63  82  52  67 /   0   0   0   0
TYR  66  82  50  63 /   0   0   0   0
GGG  65  82  52  67 /   0   0   0   0
LFK  64  83  58  71 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....44
AVIATION...05
Hazardous weather outlook, Feb 26, 10:12 AM CST, 16 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1012 AM CST Mon Feb 26 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271615-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1012 AM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Gusty south winds will be possible tonight, as the pressure gradient
tightens ahead of an approaching cold front. Sustained winds between
15-20 MPH will be possible, with gusts close to 30 MPH possible
overnight. Other than that, no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

These gusty winds will linger into Wednesday, as the pressure
gradient remains tight behind the cold front. Continue to look for
sustained speeds close to 20 MPH through Wednesday evening. Isolated
to widely scattered thunderstorms will be possible late Thursday and
into Friday morning. The strongest storms could produce gusty winds
and brief heavy rainfall. Severe weather is not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

44

Nearby

Wind Advisories in Texas, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.